Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 35, NWS La Crosse, WI

May 8, 2014Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 8, 2014, 2:25 AM CDT for Taylor County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2014, 2:25 AM CDT (07:25 UTC)
Expired
May 8, 2014, 3:00 AM CDT
In force
35 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Taylor County, WI

The radar

The La Crosse radar (KARX), 179 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
581 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WUUS53 KARX 080725
SVRARX
WIC119-080800-
/O.NEW.KARX.SV.W.0035.140508T0725Z-140508T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
225 AM CDT THU MAY 8 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 300 AM CDT

* AT 224 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 24 MILES SOUTH OF PHILLIPS TO 8 MILES NORTHEAST OF
  MEDFORD...MOVING NORTHEAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RIB LAKE AROUND 230 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE WOOD
LAKE...CAMP FOREST SPRING...HIGHWAY M AND JOE MARTIN ROAD AND THE
MONDEAUX FLOWAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4519 9005 4516 9017 4538 9053 4538 9005
TIME...MOT...LOC 0724Z 245DEG 41KT 4534 9044 4522 9021 

HAIL...1.00IN
WIND...<50MPH

$$

MW
2 follow-up statements
427 
WWUS53 KARX 080732
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
232 AM CDT THU MAY 8 2014

WIC119-080800-
/O.CON.KARX.SV.W.0035.000000T0000Z-140508T0800Z/
TAYLOR WI-
232 AM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHEASTERN TAYLOR COUNTY...

AT 231 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES NORTHEAST
OF MEDFORD...MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN TAYLOR COUNTY...INCLUDING THE FOLLOWING LOCATIONS...WOOD
LAKE...CAMP FOREST SPRING...HIGHWAY M AND JOE MARTIN ROAD AND THE
MONDEAUX FLOWAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LA CROSSE.

&&

LAT...LON 4519 9005 4516 9017 4538 9053 4538 9005
TIME...MOT...LOC 0731Z 240DEG 43KT 4536 9020 

HAIL...1.00IN
WIND...<50MPH

$$

MW
723 
WWUS53 KARX 080747
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
247 AM CDT THU MAY 8 2014

WIC119-080757-
/O.CAN.KARX.SV.W.0035.000000T0000Z-140508T0800Z/
TAYLOR WI-
247 AM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR COUNTY IS
CANCELLED...
        
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LA CROSSE.

LAT...LON 4519 9005 4516 9017 4538 9053 4538 9005
TIME...MOT...LOC 0743Z 245DEG 41KT 4544 8996 

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:15 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 7, 11:15 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1115 PM CDT WED MAY 7 2014

.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)
ISSUED AT 313 PM CDT WED MAY 7 2014

MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES/PRECIP
AMOUNTS AND SEVERE STORM POTENTIAL CENTERED ON THU.

DATA ANALYSIS AT 18Z HAD LOW PRESSURE OVER EASTERN NEB WITH A WARM
FRONT EAST ALONG ABOUT US HWY 20 ACROSS IA INTO NORTHERN IL. SUMMER-
LIKE AIRMASS SOUTH OF THIS FRONT WITH SOUTH WINDS...MID-DAY TEMPS OF
80-85F AND DEW POINTS OF 60-65F. SB CAPE OF 2-3K J/KG ACROSS
CENTRAL/SOUTHERN IA IN THIS CAPPED AIRMASS. NORTH OF THE FRONT TEMPS
MOSTLY IN THE 60S WITH DEW POINTS IN THE 40S WITH EAST WINDS. MU
CAPE ABOVE THE INVERSION NORTH OF THE WARM FRONT IN THE 1K-2K J/KG
RANGE...HELPING TO FUEL THE SHRA/TSRA IN THE AREA THIS MORNING AND
IN EASTERN WI EARLY THIS AFTERNOON.

07.12Z MODELS LOOK TO HAVE INITIALIZED WELL...BUT FOR GFS ABOUT
5F TOO HIGH WITH SFC DEWPOINTS IN THE MOISTURE PLUME COMING NORTH
THRU THE EASTERN PLAINS/MID MS VALLEY. AT LEAST AT
500MB...SOLUTIONS QUITE SIMILAR AND CONVERGING TOWARD A COMMON
CONSENSUS TONIGHT THRU THU NIGHT AS THE SOUTHERN ROCKIES
TROUGH/ENERGY MOVES EAST THEN LIFTS TOWARD THE UPPER MIDWEST.
STILL PLENTY OF LOWER LEVEL MESO- SCALE DETAIL DIFFERENCES ALREADY
LATE TONIGHT...WHICH HAVE IMPACTS ON THE SENSIBLE WEATHER OUTCOME
MUCH OF THIS SHORT-TERM PERIOD. GIVEN THE DETAIL DIFFERENCES...
SHORT-TERM FCST CONFIDENCE IS AVERAGE THIS CYCLE.

IN THE SHORT TERM...GENERALLY QUIET/DRY WEATHER EXPECTED THIS
EVENING AS THE SFC-850MB WARM FRONT LIFTS NORTH THRU THE AREA.
MOISTURE/CAPE INCREASE THIS EVENING BUT THIS AT OR BELOW 850MB AND
BELOW A RATHER STRONG INVERSION IN THE 850-800MB LAYER. STRONGER OF
THE 925-850MB WARM ADVECTION LIFTS NORTH OF THE AREA LATER THIS
AFTERNOON/EARLY THIS EVENING WITH LOWER LEVEL THERMO-DYNAMIC FORCING
ON THE WEAKER SIDE THRU MUCH OF THE EVENING. SOUNDINGS SHOW EROSION/
WEAKENING OF THE CAPPING LATE THIS EVENING AND OVERNIGHT AS THE 925-
850MB LAYER WARMS AND THE DEPTH OF MOISTURE INCREASES...BUT MAIN
LOWER LEVEL WARM ADVECTION/ISENTROPIC LIFT AND THETA-E CONVERGENCE
HAS SHIFTED NORTH OR WEST OF THE FCST AREA. CONTINUED SOME SMALL
SHRA/TSRA TONIGHT...MAINLY ACROSS THE NORTH HALF OF THE FCST AREA
CLOSER TO THE FRONT AND WHERE SOME LOWER LEVEL FORCING MAY REMAIN.

MOISTURE CONTINUES TO INCREASE THU WITH PW VALUES IN THE 1.5 INCH
RANGE BY MID-DAY. THIS AHEAD OF THE SFC-MID LEVEL LOW/TROUGH AND
BROAD LIFT/DIVERGENCE ALOFT. SB/ML CAPE PROGGED TO INCREASE INTO THE
1K-2K J/KG RANGE THU WITH CIN VALUES DROPPING BELOW 75 J/KG...UNDER
RATHER STEEP 700-300MB LAPSE RATES. 0-6KM BULK SHEAR PROGGED TO BE
IN THE 35-60KT RANGE ACROSS MUCH OF THE FCST AREA AT 18Z THU.
QUESTION IS HOW QUICKLY CONVECTION DEVELOPS AND SPREADS ACROSS
THE AREA. SOME MODELS SIGNAL THAT CONVECTION IS ONGOING ACROSS
PORTIONS OF THE AREA ALREADY BY 12Z. OTHERS HOLD IT BACK MORE INTO
THE AFTERNOON WITH A SECONDARY SURGE OF 850MB MOISTURE/MOISTURE
TRANSPORT AND APPROACH OF THE SFC-850MB LOW/COLD FRONT. EARLIER
CONVECTION WOULD TEND TO MUTE THE SEVERE RISK THU...LATER
CONVECTION WOULD ALLOW MORE CAPE TO BUILD ACROSS THE AREA AHEAD OF
THE LOW/INCREASING FORCING. SEE SWODY2 FOR MORE DETAILS. GIVEN THE
MODEL DIFFERENCES...THU OUTCOME STILL FAR FROM CERTAIN. DID
CONTINUE THE TREND OF RISING SHRA/TSRA CHANCES THRU THU MORNING
INTO THU AFTERNOON/EVENING. GIVEN THE HIGH PW VALUES...ANY SHRA/
TSRA SHOULD BE EFFICIENT RAIN MAKERS...WITH LOCAL 1 TO 2 INCH RAIN
AMOUNTS POSSIBLE IN TSRA. SFC-850MB COLD FRONT WITH SUBSIDENCE/
LOWER LEVEL DRYING AND DECREASING PUSHES ACROSS THE AREA THU NIGHT.
SHRA/TSRA CHANCES HIGHEST THU EVENING...TRENDING DOWN DURING THE
OVERNIGHT HOURS.

FAVORED A BLEND OF THE GUIDANCE LOWS FOR TONIGHT/THU NIGHT. HIGHS
THU SOMEWHAT UNCERTAIN DEPENDING ON HOW EARLY CONVECTION WOULD
SPREAD ACROSS THE AREA. A DRIER THU MORNING WOULD GIVE MANY
LOCATIONS A CHANCE TO REACH 80F OR HIGHER. FOR NOW SIDED WITH THE
CONSENSUS OF THU HIGHS IN THE MID/UPPER 70S. EITHER WAY...WITH DEW
POINTS OF AROUND 60...THU WILL FEEL LIKE A LONG AWAITED SUMMER DAY.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 313 PM CDT WED MAY 7 2014

MAIN FORECAST CONCERNS FOR FRI THROUGH SAT NIGHT...LINGERING SHRA
CHANCES FRI THEN RETURNING SHRA/ISOLATED TSRA CHANCES SAT AFTERNOON/
NIGHT...TEMPERATURES.

07.12Z MODELS IN GOOD AGREEMENT FOR THE MID LEVEL TROUGH AXIS TO
MOVE EAST OF THE AREA FRI AND WEAK MID LEVEL SHORTWAVE RIDGING TO
BUILD INTO THE REGION FRI NIGHT. OVERALL TREND FAVORS SLOWER OF THE
EARLIER MODELS FRI/FRI NIGHT. CONSISTENCY IMPROVING ON THE NEXT
SHORTWAVE TROUGH TO PUSH ACROSS THE NORTHERN PLAINS AND INTO THE
UPPER MIDWEST SAT THEN ACROSS MN/IA/WI SAT NIGHT. TREND WITH THIS
FEATURE IS ALSO TOWARD THE STRONGER OF THE EARLIER RUNS. WITH THE
IMPROVING CONSISTENCY...CONFIDENCE IN THE FRI THRU SAT NIGHT
PERIOD IS AVERAGE TO GOOD.

SFC-850MB COLD ADVECTION/DRIER AIR CONTINUE TO SPREAD INTO/ACROSS
THE AREA FRI AS THE SFC-MID LEVEL TROUGH AXIS PASSES EAST OF THE
AREA. SOME 850-700MB WRAP-AROUND/DEFORMATION BAND MOISTURE SPREADS
SOUTHEAST ACROSS THE AREA FRI AFTERNOON...ALONG WITH A WEAK
SECONDARY SHORTWAVE DROPPING INTO THE BACK SIDE OF THE MID LEVEL
TROUGH. 20-40 PERCENT LINGERING -SHRA CHANCES FRI...MAINLY OVER
THE NORTHEAST 1/3 TO 1/2 OF THE FCST AREA...LOOK GOOD FOR NOW.
SFC-MID LEVEL RIDGING BUILDS INTO/ACROSS THE AREA FRI NIGHT AND
LEFT THIS PERIOD DRY. SHORTWAVE RIDGING EXPECTED TO BE VERY
TRANSIENT WITH THE NEXT STRONGER SHORTWAVE IN THE FLOW ALREADY
COMING ACROSS SD BY 12Z SAT. MOISTURE/LOWER LEVEL THERMO-DYNAMIC
FORCING INCREASE ALONG WITH THE PV ADVECTION AHEAD OF THE
SHORTWAVE ALREADY SPREADS INTO THE WEST SIDE OF THE FCST AREA SAT
MORNING THEN EASTWARD ACROSS THE AREA SAT AFTERNOON. SMALL -SHRA
CHANCE WEST OF THE MS RIVER SAT MORNING REASONABLE....WITH THAT
CHANCE INCREASING AND SPREADING ACROSS THE REST OF THE FCST AREA
SAT AFTERNOON. 250-500 J/KG MU CAPE INDICATED OVER THE WEST HALF
OF THE FCST AREA SAT AFTERNOON AND INCLUDED A TSRA CHANCE THERE.
MODEL CONSENSUS 30-50 PERCENT SHRA/TSRA CHANCES SAT NIGHT WITH
PASSAGE OF THE SFC-MID LEVEL TROUGH AXIS...SOME CAPE AND PW
VALUES OF 0.75 TO 1 INCH APPEAR WELL TRENDED FOR NOW. FAVORING THE
MODEL/ENSEMBLE CONSENSUS...USED THE BLEND OF NUMERICAL GUIDANCE
HIGHS/LOWS FOR FRI THRU SAT NIGHT.

FOR SUNDAY THROUGH WEDNESDAY.../DAYS 4 TO 7/...

MAIN CONCERN IS THE NEXT LONGWAVE TROUGH TO MOVE INTO THE CENTRAL
CONUS BY THE MIDDLE OF NEXT WEEK.

07.00Z/07.12Z...MEDIUM RANGE MODELS SHOWING AGREEMENT SUN ON STRONG
TROUGHING TO DIG INTO THE WESTERN CONUS. TREND IS STRONGER/SLOWER
WITH THIS FEATURE. IMPROVING AGREEMENT/CONSENSUS FOR THIS TROUGHING
TO MOVE INTO THE PLAINS MON...WITH SOME FORM OF THIS TROUGH/ENERGY
TO END UP OVER THE MID/UPPER MS VALLEY TUE/WED. PLENTY OF DETAIL
DIFFERENCES WITH SHORTWAVES MOVING THRU THE LONGER WAVE TROUGHING
AND HOW PROGRESSIVE THE LONGWAVE TROUGH OVER THE CENTRAL CONUS IS
TUE/WED. CONFIDENCE AVERAGE TO GOOD SUN/MON THEN BELOW AVERAGE BY
TUE/WED.

MUCH OF THE SUN THRU WED PERIOD LOOKS UNSETTLED WITH THE AREA EITHER
EAST OF THE PROGRESSIVE MID LEVEL TROUGH OR UNDER IT. DEPENDING ON
WHICH DETERMINISTIC MODEL MAY BE MORE CORRECT...SHORTWAVES EJECTING
OUT OF THE WESTERN CONUS TROUGH BRING INCREASING MOISTURE/THETA-E
CONVERGENCE AND LIFT BACK INTO THE AREA ALREADY ON SUNDAY...
CONTINUING INTO MONDAY. SOME CONSENSUS FOR LESSER LOWER LEVEL
MOISTURE AND THERMO-DYNAMIC FORCING TUE WITH THE AREA BETWEEN
SYSTEMS. HOWEVER THE MID LEVEL TROUGH AXIS IS PROGGED TO BE OVER OR
JUST WEST OF THE MID/UPPER MS VALLEY ON TUE. THE MID LEVEL TROUGHING
OR ACTIVE NORTHWEST FLOW ALOFT TO BE OVER THE REGION WED...WITH THE
SIGNAL FOR A STRONGER NORTHWEST FLOW SHORTWAVE TO BE DROPPING
TOWARD/ACROSS THE REGION. 20-50 PERCENT SHRA/TSRA CHANCES SUN-MON
APPEAR REASONABLE. LESSER -SHRA CHANCES TUE/WED ALSO LOOK GOOD. NOT
EVERY SUN-WED PERIOD WILL END UP WET BUT PICKING THE DRY ONES NEARLY
IMPOSSIBLE GIVEN THE TIMING/DETAIL DIFFERENCES AMONG THE MODELS/
ENSEMBLES. TEMPS TREND NEAR NORMAL SUN/MON THEN BELOW NORMAL AS THE
MID LEVEL TROUGH MOVES INTO THE REGION. MODEL/ENSEMBLE CONSENSUS
HIGHS/LOWS FOR DAY 4-7 APPEAR WELL TRENDED AT THIS TIME.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1115 PM CDT WED MAY 7 2014

TIMING OF CONVECTION REMAINS MAIN AVIATION CHALLENGE...EVEN INTO
THURSDAY NIGHT. CURRENT STORMS SKIRTING AREA CAUSING VCTS AT A FEW
SITES. THIS TREND WILL CONTINUE MUCH OF THE NIGHT BUT AT LEAST SOME
SHOWER OR TSTM ACTIVITY EXPECTED DURING OVERNIGHT...MAINLY IN WEST
AREAS. THIS COULD LEAD TO WIDESPREAD CONVECTION AT DAYBREAK BEFORE
SETTING UP BREAK IN ACTION UNTIL LATER IN DAY WHEN MAIN WAVE
APPROACHES. ALL IN ALL VFR CONDITIONS SHOULD PREVAIL EXCEPT DURING
WORST OF STORMS...WITH DETAILS HARD TO INCLUDE MORE THAN A FEW HOURS
OUT.

&&

.HYDROLOGY...
ISSUED AT 313 PM CDT WED MAY 7 2014

FLOODING CONTINUES ALONG PORTIONS OF THE MISSISSIPPI RIVER...WITH
LOCATIONS NORTH MCGREGOR HAVING CRESTED. SHRA/TSRA THU/THU NIGHT
WILL PRODUCE ANYWHERE FROM A HALF INCH TO ONE INCH OF RAIN. THIS
WILL LIKELY SLOW THE FALL FOR LOCATIONS NORTH OF MCGREGOR...AND MAY
INCREASE CRESTS SLIGHTLY SOUTH OF MCGREGOR.

CHECK OUT THE LATEST HYDROLOGIC STATEMENTS FOR THE DETAILS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RRS
LONG TERM...RRS
AVIATION...SHEA
HYDROLOGY...RRS
Hazardous weather outlook, May 7, 3:28 PM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
328 PM CDT WED MAY 7 2014

IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044-
055-081100-
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED-
MOWER-FILLMORE-TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND-
328 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND MAINLY NORTH OF INTERSTATE
90 TONIGHT. A FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL.
ADDITIONAL THREATS INCLUDE LIGHTNING AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OCCASIONAL THUNDERSTORMS WILL BE SEEN ACROSS THE AREA THURSDAY AND
THURSDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A
FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS
AND AN ISOLATED TORNADO...MAINLY DURING THE AFTERNOON AND EARLY
EVENING HOURS. ADDITIONAL THREATS INCLUDE LIGHTNING AND LOCALLY
HEAVY RAIN.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH
MONDAY NIGHT. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER
POTENTIAL WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH THURSDAY
EVENING...MAINLY THURSDAY AFTERNOON AND EARLY THURSDAY EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-081100-
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-
LA CROSSE-VERNON-CRAWFORD-GRANT-
328 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...SOUTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND MAINLY NORTH OF INTERSTATE
90 TONIGHT. A FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL.
ADDITIONAL THREATS INCLUDE LIGHTNING AND LOCALLY HEAVY RAIN.

FLOOD WARNINGS REMAIN IN EFFECT FOR SEVERAL LOCATIONS ALONG THE
MISSISSIPPI RIVER. CHECK THE LATEST HYDROLOGIC INFORMATION FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

OCCASIONAL THUNDERSTORMS WILL BE SEEN ACROSS THE AREA THURSDAY AND
THURSDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A
FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS
AND AN ISOLATED TORNADO...MAINLY DURING THE AFTERNOON AND EARLY
EVENING HOURS. ADDITIONAL THREATS INCLUDE LIGHTNING AND LOCALLY
HEAVY RAIN.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH
MONDAY NIGHT. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER
POTENTIAL WITH ANY OF THESE STORMS.

FLOOD WARNINGS WILL CONTINUE FOR SEVERAL LOCATIONS ALONG THE
MISSISSIPPI RIVER INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH THURSDAY
EVENING...MAINLY THURSDAY AFTERNOON AND EARLY THURSDAY EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE/RRS

In the hours before

Special weather statement, May 7, 10:05 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1005 PM CDT WED MAY 7 2014

MNZ086-080400-
DODGE-
1005 PM CDT WED MAY 7 2014

...A STRONG THUNDERSTORM COULD AFFECT NORTHWESTERN DODGE COUNTY...

AT 10 PM...A STRONG TO SEVERE THUNDERSTORM WAS NEAR WASECA...MOVING
NORTHEAST...AND THIS STORM COULD CLIP NORTHWEST AREAS OF DODGE
COUNTY MINNESOTA.

THE COMMUNITIES OF CLAREMONT AND WEST CONCORD MAY HEAR SOME THUNDER
AND GET A SHOWER OR TWO.

LAT...LON 4420 9305 4420 9297 4417 9302 4417 9305
TIME...MOT...LOC 0302Z 240DEG 49KT 4411 9354

SHEA
Special weather statement, May 8, 1:45 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
145 AM CDT THU MAY 8 2014

WIZ017-080730-
TAYLOR-
145 AM CDT THU MAY 8 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TAYLOR COUNTY...

AT 143 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 17 MILES NORTHWEST OF THORP TO 7 MILES NORTHWEST OF
OWEN...AND MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... MEDFORD...RIB LAKE...CHELSEA...
WESTBORO...JUMP RIVER...LUBLIN... DONALD...KATHRYN LAKE...AND
PERKINSTOWN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4527 9004 4513 9005 4512 9019 4509 9020
      4503 9041 4503 9084 4506 9092 4538 9093
      4538 9005
TIME...MOT...LOC 0643Z 242DEG 35KT 4516 9103 4504 9065

MW
Special weather statement, May 8, 1:51 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
151 AM CDT THU MAY 8 2014

MNZ086-094-080745-
DODGE-MOWER-
151 AM CDT THU MAY 8 2014

...STRONG WINDS EXPECTED BETWEEN 2 AND 3 AM FOR MOWER AND DODGE
COUNTIES...

COLLAPSING THUNDERSTORMS OVER NORTHERN IOWA HAVE SPREAD GUSTY WINDS
ACROSS THE LOCAL AREA. WIND GUSTS OF 40 MPH OR MORE ARE POSSIBLE
BETWEEN 2 AND 3 AM FOR AREAS FROM BLOOMING PRAIRIE AND KASSON...TO
MANTORVILLE AND AUSTIN.

LAT...LON 4420 9305 4419 9268 4383 9269 4350 9245
      4350 9305
TIME...MOT...LOC 0648Z 258DEG 14KT 4406 9301 4356 9293

MW
Local storm report, May 8, 1:59 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
159 AM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 AM     HAIL             3 W GILMAN              45.17N 90.87W
05/08/2014  M0.50 INCH       TAYLOR             WI   FIRE DEPT/RESCUE

            PEA TO HALF-INCH SIZED HAIL

&&

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 1:45 AM CDTSpecial Weather StatementARXTaylor45 min
May 8, 4:29 PM CDTSpecial Weather StatementARXBuffalo61 min
May 8, 6:15 PM CDTSpecial Weather StatementARXTrempealeau30 min
May 8, 6:31 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau44 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.